MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGROSHONG 5F SINGLE-LUMEN SILICONE CATHETER WITH MICROINTRODUCER BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERGROSHONG 5F SINGLE-LUMEN SILICONE CATHETER WITH MICROINTRODUCER BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of recx3621 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the power groshong picc was leaking.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking powergroshong catheter was confirmed and the cause appears to be use related.The product returned for evaluation was one 5fr s/l powergroshong catheter.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated and a split was observed just distal of the molded joint.The catheter split contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: damage which was circumferentially aligned fracture edges which were rounded and polished due to repeated material wear 'c' shaped impressions leading into the fracture site which are consistent with material buckling due to movement which caused the fracture edges to be pressed together overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing).An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.A lot history review (lhr) of recx3621 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERGROSHONG 5F SINGLE-LUMEN SILICONE CATHETER WITH MICROINTRODUCER BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10012352
Report Number3006260740-2020-01573
Device Sequence Number2247895
Product Code LJS
UDI-Device Identifier00801741028557
UDI-Public(01)00801741028557
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7918518
Device Lot NumberRECX3621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2020
Event Location Hospital
Initial Date Received by Manufacturer 04/09/2020
Supplement Date Received by Manufacturer05/01/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1